Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 78, NWS Pueblo, CO

July 7, 2011Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 7, 2011, 5:13 PM MDT for Pueblo County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 5:13 PM MDT (23:13 UTC)
Expired
Jul 7, 2011, 6:15 PM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 18 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS55 KPUB 072313
SVRPUB
COC101-080015-
/O.NEW.KPUB.SV.W.0078.110707T2313Z-110708T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 615 PM MDT

* AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  BLENDE...OR 6 MILES EAST OF PUEBLO...AND MOVING NORTHEAST AT 15
  MPH.

  AT 506 PM MDT...THE PUEBLO AIRPORT RECORDED A THUNDERSTORM WIND    
  GUST TO 70 MPH WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AVONDALE...PUEBLO DEPOT AND BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3851 10447 3851 10406 3816 10406 3815 10448
      3836 10456
TIME...MOT...LOC 2311Z 239DEG 11KT 3830 10450
WIND...HAIL 70MPH 1.00IN

$$
4 follow-up statements
424 
WWUS55 KPUB 072330
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT THU JUL 7 2011

COC101-080015-
/O.CON.KPUB.SV.W.0078.000000T0000Z-110708T0015Z/
PUEBLO CO-
530 PM MDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PUEBLO COUNTY UNTIL 615 PM MDT...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES 
WEST OF PUEBLO DEPOT...OR 10 MILES EAST OF PUEBLO...MOVING NORTHEAST 
AT 15 MPH.

AT 506 PM MDT...THE PUEBLO AIRPORT RECORDED A THUNDERSTORM WIND      
GUST TO 70 MPH WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  AVONDALE...PUEBLO DEPOT AND BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3835 10451 3851 10442 3851 10406 3816 10406
      3815 10444
TIME...MOT...LOC 2327Z 239DEG 11KT 3833 10445
WIND...HAIL 70MPH 1.00IN

$$
386 
WWUS55 KPUB 072342
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT THU JUL 7 2011

COC101-080015-
/O.CON.KPUB.SV.W.0078.000000T0000Z-110708T0015Z/
PUEBLO CO-
542 PM MDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PUEBLO COUNTY UNTIL 615 PM MDT...

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS 
OF 70 MPH AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED OVER OPEN 
COUNTRY OF NORTHEAST PUEBLO COUNTY...OR 15 MILES NORTHEAST OF 
PUEBLO...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO DEPOT AND BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3835 10451 3851 10439 3851 10406 3816 10406
      3821 10434
TIME...MOT...LOC 2341Z 239DEG 11KT 3835 10440
WIND...HAIL 70MPH 1.00IN

$$
042 
WWUS55 KPUB 080007
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT THU JUL 7 2011

COC101-080015-
/O.CON.KPUB.SV.W.0078.000000T0000Z-110708T0015Z/
PUEBLO CO-
607 PM MDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PUEBLO COUNTY UNTIL 615 PM MDT...

AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
PUEBLO DEPOT...OR 17 MILES NORTHEAST OF PUEBLO...MOVING NORTHEAST AT
15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN PUEBLO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3835 10451 3851 10439 3851 10406 3819 10407
      3823 10429
TIME...MOT...LOC 0007Z 239DEG 11KT 3839 10431
WIND...HAIL 70MPH 1.00IN

$$
525 
WWUS55 KPUB 080020
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT THU JUL 7 2011

COC101-080028-
/O.EXP.KPUB.SV.W.0078.000000T0000Z-110708T0015Z/
PUEBLO CO-
620 PM MDT THU JUL 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUEBLO COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

IN ADDITION...AN ARROYO AND SMALL STREAM FLOOD ADVISORY IS NOW IN 
EFFECT FOR NORTHEAST PUEBLO COUNTY UNTIL 9 PM MDT.  PLEASE REFER TO 
THE FLOOD ADVISORY ISSUED BY THIS OFFICE...UNDER WMO HEADER 
WGUS85...FOR FURTHER INFORMATION.

LAT...LON 3835 10451 3851 10439 3851 10406 3819 10407
      3823 10429
TIME...MOT...LOC 0007Z 239DEG 11KT 3839 10431

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:16 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 7, 3:16 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT THU JUL 7 2011

.SHORT TERM...
(TODAY AND TONIGHT)

...LOCALLY HEAVY RAIN THIS AFTERNOON AND EVENING...

MAIN CONCERN FOR THE SHORT TERM WILL BE THE POTENTIAL FOR SOME LOCALLY
HEAVY RAINFALL LATE THIS AFTERNOON THROUGH EARLY EVENING. DEWPOINTS THIS
AFTERNOON ARE HOLDING IN THE 50S...WITH A FEW 60S NR THE KS BORDER. EXPECT
A COUPLE ROUNDS OF STORMS DEVELOPING E OF THE MTNS AND MOVING EWD
OVR THE PLAINS. RAPID UPDATE RUC AND WRF MODELS ARE SHOWING GOOD STORM
COVERAGE TODAY...ALTHOUGH HIGHEST PROBABILITY OF PRECIP WILL BE OVR
THE I-25 CORRIDOR FROM KPUB NWD. HAVE MADE SOME MINOR ADJUSTMENTS TO
POPS...TO INDICATE LIKELY POPS SPREADING EWD FROM THE I-25 CORRIDOR LATE
THIS AFTERNOON...TO THE SERN PLAINS IN THE EARLY EVENING HOURS. WILL
MAINTAIN SOME CHANCE POPS FOR ERN KIOWA AND PROWERS COUNTIES
OVERNIGHT. MAIN CONCERN TODAY WILL BE FOR SOME LOCAL FLOODING DUE TO
HEAVY RAIN...ALTHOUGH STORMS WILL BE MOVING FAIRLY WELL SO URBAN
AREAS AND BURN SCARS WILL BE THE MAIN CONCERNS. SOME ISOLD
MARGINALLY SVR HAIL ALSO POSSIBLE.

STORM COVERAGE ON FRI DOES NOT LOOK AS WIDESPREAD AS IT DOES TODAY.
THE UPPER HIGH WILL BUILD ACROSS CENTRAL CO ON FRI...AND H7 TEMPS
WILL CLIMB INTO THE UPPER TEENS. EXPECT TEMPS OVR THE PLAINS TO
REACH THE MID 90S. A SHORT WAVE MOVING THROUGH N CO WILL BRING A
ROUND OF AFTERNOON STORMS TO MAINLY THE NRN ZONES. WITH BULK SHEARS
AROUND 30 KTS OR SO...A STRONG STORM OR TWO CANNOT BE RULED
OUT...PARTICULARLY OVR THE PALMER DVD LATE IN THE AFTERNOON. ROSE

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

EXPECT SCATTERED DIURNAL CONVECTION TO DIMINISH TOWARD SUNSET
FRIDAY EVENING...WITH BEST UPWARD MOTION SHIFTING NORTH AND EAST
OF THE AREA BY MIDNIGHT. WILL THUS END MOST POPS BY 06Z...THOUGH
WILL ALLOW A MENTION OF ISOLATED TSRA TO PERSIST THROUGH THE NIGHT
ALONG THE CONTINENTAL DIVIDE AS MODELS CONTINUE TO WRING OUT SOME
LIGHT QPF IN NEARLY SATURATED AIR MASS. STILL APPEARS SOME DRIER
AIR WORKS INTO THE AREA SATURDAY AS WESTERLY MID LEVEL FLOW
INCREASES SLIGHTLY. DOUBT WE'LL SHUT DOWN CONVECTION
COMPLETELY...THOUGH SUSPECT STORM COVERAGE IN NON-MOUNTAIN
LOCATIONS WILL BE ISOLATED AT BEST. WILL LIKELY SEE SOME HOTTER
TEMPS...NEAR 100F...APPEAR ON THE PLAINS SATURDAY
AFTERNOON...THOUGH MAV GUIDANCE LOOKS A LITTLE TOO HOT..ESPECIALLY
AROUND KPUB. WEAK BOUNDARY/UPSLOPE SURGE WILL BE SOMEWHERE OVER
THE PLAINS SATURDAY NIGHT/EARLY SUNDAY...BEFORE MIXING NORTHWARD
TO NEAR I-70 BY SUNDAY AFTERNOON. DEEPER MOISTURE WOULD THUS
APPEAR TO REMAIN JUST NORTH OF THE AREA...SO WILL RUN WITH ONLY
ISOLATED TO LOW END SCATTERED POPS AGAIN AREA-WIDE. EXPECT MAX
TEMPS TO REMAIN WITHIN A COUPLE DEGREES OF SATURDAY'S NUMBERS.

STILL APPEARS FAIRLY DEEP PUSH OF MOISTURE FROM THE SOUTH WILL
OCCUR FROM MON INTO WED...WITH PRECIP CHANCES INCREASING OVER MUCH
OF THE AREA...ESPECIALLY FROM I-25 WESTWARD. SOME CONCERN THAT
SUBSIDENCE AROUND THE UPPER LEVEL LOW WANDERING NORTH THROUGH
TEXAS MAY SUPPRESS TSRA OVER THE EASTERN PLAINS...SO WON'T HIT POPS
EAST OF I-25 TOO HARD YET. BY LATE WED INTO THU...MEDIUM RANGE
MODELS BEGIN TO LIFT THE WEST COAST TROUGH NORTHEASTWARD...WITH
STRENGTHENING SOUTHWEST FLOW OVER COLORADO POTENTIALLY TAPPING
THE DRY AIR OFF THE CALIFORNIA COAST AND SUPPRESSING CONVECTION BY
THE END OF THE WEEK. STILL TOUGH TO REMOVE PRECIP CHANCES THIS
TIME OF YEAR...SO WILL MAINTAIN ISOLATED MENTION MOST AREAS.
--PETERSEN

&&

.AVIATION...MAIN AVN CONCERNS WILL BE THE POTENTIAL FOR TS MOVING
ACROSS THE KPUB AND KCOS SITES THIS AFTERNOON. AS INDICTED IN
TAFS...BEST CHANCE OR TIME FRAME FOR STORMS WILL BE SLIGHTLY
EARLIER FOR KCOS...FROM ABOUT 20Z THROUGH 00-01Z...WHILE AT KPUB
BEST WINDOW FOR TS WILL BE FROM AROUND 22-02Z. HEAVY RAINFALL
COULD BRING SOME BRIEF MVFR-IFR CONDITIONS. SOME SMALL HAIL ALSO
POSSIBLE ALONG WITH SOME GUSTY WINDS FROM THE W TO NW. DEPENDING
ON EXTENT OF RAINFALL THIS EVE...COULD SEE SOME PATCHY MVFR CIGS
OR EVEN SOME BR DEVELOP EARLY FRI MORNING OVR THE LOWER ARKANSAS
VALLEY AND PIKES PEAK REGION. STORMS OVR THE SAN LUIS VALLEY AND
CONTDVD WILL BE ISOLD TO SCT THIS AFTERNOON AND EVENING. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/10
Hazardous weather outlook, Jul 7, 12:32 PM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1232 PM MDT THU JUL 7 2011

COZ058>089-093>099-081845-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1232 PM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERSISTENT MOISTURE OVER THE REGION TODAY WILL RESULT IN ANOTHER
ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
THUNDERSTORMS WILL BE MOST NUMEROUS IN AND NEAR THE
MOUNTAINS...ACROSS THE PIKES PEAK REGION...AND ALONG THE
INTERSTATE 25 CORRIDOR. THE MAIN THREAT FROM THUNDERSTORMS WILL BE
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. ONE OR TWO STORMS
COULD BRIEFLY BECOME STRONG TO SEVERE...WITH HAIL UP TO 1 INCH IN
DIAMETER POSSIBLE IN AND NEAR THE SOUTHEAST MOUNTAINS. AS STORMS
MOVE OFF INTO THE I-25 CORRIDOR AND SOUTHEAST PLAINS...HEAVY RAIN
AND LOCALIZED WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.

RAINFALL RATES OF UP TO 1 INCH IN HALF AN HOUR WILL BE POSSIBLE
WITH THE STRONGER STORMS...AND COULD CAUSE SOME LOCALIZED FLASH
FLOODING ACROSS URBAN AREAS...ESPECIALLY ACROSS COLORADO SPRINGS
WHERE THE GROUND IS ALREADY WET FROM RAIN RECEIVED OVER THE PREVIOUS
FEW DAYS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE IN AND NEAR
THE WILD FIRE BURN SCARS WHERE SOILS WILL BE PRONE TO RAPID RUN OFF
AND MUD AND ASH FLOWS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM FRIDAY
THROUGH WEDNESDAY ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO.
THUNDERSTORMS WILL BE MOST NUMEROUS IN AND NEAR THE MOUNTAINS. THE
PRIMARY THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH AT
TIMES AND HAIL...GENERALLY UNDER 3/4 INCH IN DIAMETER.

HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE EASTERN MOUNTAINS...THE I-25 CORRIDOR AND PORTIONS OF
THE SOUTHEASTERN COLORADO PLAINS ON FRIDAY. THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
QUARTERS AS WELL AS WIND GUSTS AROUND 60 MPH. THE HIGHEST RISK FOR
SEVERE STORMS WILL BE EAST OF INTERSTATE 25 AND NORTH OF HIGHWAY 50
FRIDAY AFTERNOON. IN ADDITION... LOCALLY HEAVY RAINFALL COULD
CAUSE LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS BURN SCAR AREAS
WHERE SOILS WILL BE PRONE TO RAPID RUN OFF AS WELL AS MUD AND ASH
FLOWS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS
AND PLAINS.

44/10

In the hours before

Special weather statement, Jul 7, 3:48 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT THU JUL 7 2011

COZ077>079-072215-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY
BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
348 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHERN CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF TEXAS CREEK...OR 45 MILES
WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
FREMONT COUNTY AND NORTH CENTRAL CUSTER COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 7, 3:50 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT THU JUL 7 2011

COZ094-072215-
EASTERN LAS ANIMAS COUNTY-
350 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF KIM...OR 47 MILES EAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

THE STRONG STORM WILL IMPACT RURAL AREAS OF CENTRAL LAS ANIMAS
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 7, 4:16 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT THU JUL 7 2011

COZ077>080-083-072245-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-WESTERN/CENTRAL FREMONT
COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET
MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
416 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF FLORENCE...OR 38 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WETMORE AND OPEN COUNTRY OF SOUTH CENTRAL FREMONT AND NORTHEASTERN
  CUSTER COUNTIES.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 7, 4:27 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT THU JUL 7 2011

COZ094-072300-
EASTERN LAS ANIMAS COUNTY-
427 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE FROM KIM TO JUST SOUTH
OF THATCHER WITH THE STRONGEST CELL LOCATED AROUND 17 MILES WEST OF
KIM...OR 46 MILES SOUTH OF LA JUNTA. THESE STORMS ARE MOVING MOVING
TOWARD THE EAST NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM...PINION CANYON AND OPEN COUNTRY OF EASTERN LAS ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 7, 4:51 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT THU JUL 7 2011

COZ079-080-083-086-072315-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO AND VICINITY/PUEBLO
COUNTY BELOW 6300 FT-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS
BETWEEN 6300 AND 10000 FT-
451 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF FLORENCE...OR 30 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WETMORE.
  PUEBLO RESERVOIR.
  OPEN COUNTRY OF SOUTHEAST FREMONT...NORTHEASTERN CUSTER AND WEST
  CENTRAL PUEBLO COUNTIES.

SMALL HAIL UP TO 1/2 INCH IN DIAMETER...WINDS AROUND 50 MPH...AND
HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 7, 5:01 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT THU JUL 7 2011

COZ088-093-094-072330-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
501 PM MDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE FROM SOUTHEAST OF KIM
TO THATCHER...WITH THE STRONGEST CELL 17 MILES SOUTHEAST OF
THATCHER...OR 42 MILES SOUTH OF LA JUNTA. THESE STORMS ARE MOVING
TOWARD THE EAST NORTHEAST AT 20 MPH.

THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
OTERO COUNTY AND CENTRAL LAS ANIMAS COUNTY...INCLUDING THE PINON
CANYON AND COULD EFFECT THE BEAR SPRINGS...CALLIE MARE AND SHELL
BURN SCARS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:49 PM MDTSevere Thunderstorm WarningPUBBent, Prowers56 min
Jul 6, 9:43 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers37 min
Jul 7, 2:16 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller34 min
Jul 7, 2:17 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas25 min
Jul 7, 2:29 PM MDTFlash Flood WarningPUBLas Animas89 min
Jul 7, 2:49 PM MDTSevere Thunderstorm WarningPUBHuerfano56 min
Jul 7, 5:23 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero102 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.